New Mexico, 2011

Damaging Wind in New Mexico, June 29, 2011

June 29, 2011 · NWS ABQ · 1 event in 1 county or zone

Decaying thunderstorms sent an outflow boundary eastbound across Farmington producing very strong winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Decaying thunderstorms sent an outflow boundary eastbound across Farmington producing very strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 29, 2:30 PM MST, 6 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 2:30 PM MST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT WED JUN 29 2011

...DRY STORMS CAPABLE OF MICROBURSTS STILL LIKELY THROUGH EVENING...
...CRITICAL FIRE WEATHER CONDITIONS LIKELY THURSDAY ACROSS NRN NM...

.DISCUSSION...
MAIN FORECAST CHALLENGE FOR THIS PACKAGE CONTINUES TO FOCUS ON THE
THREAT FOR PCPN ACROSS WRN/CENTRAL NEW MEXICO THROUGH THE WORK WEEK.
FIRST MCS OF THE SEASON MADE ITS APPEARANCE IN NW MEXICO YESTERDAY
AND THIS IS A GOOD INDICATOR THAT MOISTURE IS PRESENT TO THE SOUTH.
IN FACT...AN MCV...OR MESOSCALE CONVECTIVE VORTICITY...DRIFTED INTO
THE SE QUADRANT OF ARIZONA AND IS CURRENTLY WEST OF KSAD. THIS WAVE
IS LIKELY RESPONSIBLE FOR THE INCREASED MOISTURE OVER SE AZ/SW NM...
WHICH IS TRYING TO MIGRATE NORTHWARD. THIS WAVE WILL ALSO INCREASE
INSTABILITY AND ENHANCE THE CONVECTIVE POTENTIAL ALONG/WEST OF THE
CONTINENTAL DIVIDE THIS AFTERNOON/EVENING. ISOLD STORMS ARE ALSO IN
THE DEVELOPMENT PHASE ACROSS THE CENTRAL MTS OF NM...BUT MUCH LESS
NUMEROUS THAN THEIR COUNTERPARTS IN ERN AZ/WRN NM. MOISTURE LEVELS
APPEAR TO IMPROVE ACROSS WRN NM LATER THIS EVENING...HOWEVER IN THE
MEANWHILE...DRIER TYPE STORMS ARE EXPECTED ACROSS THE FORECAST AREA.
INVERTED-V SOUNDINGS SUGGEST STRONG TO DAMAGING MICROBURST OUTFLOWS
ARE STILL A GOOD POSSIBILITY AND HAVE OPTED TO POST ANOTHER SPECIAL
WEATHER STATEMENT TO MENTION CONCERN. THE MORE ROBUST ACTIVITY WILL
WANE BY THE MIDNIGHT HOUR...THOUGH SOME LINGERING STORMS COULD WALK
ACROSS THE NW/WRN ZONES THEREAFTER. SMOKE PLUMES IN THE NRN MTS ARE
EXPECTED TO MIGRATE NORTH TONIGHT AND COULD BE LOCALLY DENSE WITHIN
THE VALLEYS/CANYONS IN THE REGION. LOW TEMPS TONIGHT SHOULD BE 5-15
DEGREES ABOVE SEASONAL NORMALS.

UPPER LEVEL DISTURBANCE IN CENTRAL CALIFORNIA SHOULD DIVE INTO SRN
NEVADA AROUND 06Z/THU AND WRN COLORADO BY AFTERNOON. THERE IS STILL
SOME SPEED/TRACK DIFFERENCES IN THE SHORT RANGE MODELS. THE GFS IS
NOTABLY QUICKER AND WEAKER WHILE THE NAM/ECMWF IS DEEPER/SLOWER...
WHICH APPEARS MORE REALISTIC GIVEN THE LATEST CONDITIONS. THIS WILL
SUPPORT BREEZY TO LOCALLY STRONG WIND SPEEDS ACROSS THE NRN ZONES...
ALONG WITH WINDS VEERING TO A WLY COMPONENT BY AFTERNOON. EXPECT AN
HOUR OR TWO OF CRITICAL CONDITIONS FROM THE AZ BORDER TO THE SANGRE
DE CRISTO MOUNTAINS...GENERALLY NORTH OF A GALLUP TO SANTA FE LINE.
OTHERWISE...MORE WIDESPREAD CRITICAL CONDITIONS ARE PROGGED EAST OF
THE SANGRES. AS THE UPPER LEVEL DISTURBANCE CLIPS THE FOUR CORNERS
REGION...MOISTURE POOLING IN NRN MEXICO MAY RECEIVE A TUG N/NE INTO
THE FORECAST AREA. MODELS ARE A LITTLE MORE AGGRESSIVE ON THIS IDEA
AND HAVE INCREASED 700MB DEWPOINT DEPRESSIONS INTO THE 12-17C RANGE.
WILL THIS TRANSITION ALL STORMS TO WET IN NATURE...DEFINITELY NOT...
BUT WILL BE BETTER THAN THE 20+C NOTED OVER THE PAST COUPLE OF DAYS.
WITH THIS IN MIND...CONVECTION WILL BE MOST CENTERED ALONG THE NRN
MOUNTAINS TO THE CONTINENTAL DIVIDE. WETTING FOOTPRINTS WILL REMAIN
SMALL AS STORM MOTION WILL BE QUICKER. MICROBURSTS WILL CONTINUE TO
BE A THREAT WITH THUNDERSTORM ACTIVITY...WITH VERY ERRATIC AND GUSTY
WINDS LIKELY. HAVE INCREASED POPS INTO THE SCATTERED COVERAGE IN THE
BEST ZONE FOR QPF AND THIS WILL WARRANT AN LAL OF 6 IN THE FIRE WX
FORECAST. INCREASED COVERAGE COULD POSE A PROBLEM FOR AREA WILDFIRES
AS THEY GET PEPPERED WITH WET/DRY THUNDERSTORMS...EACH CHANGING LOW
LEVEL WIND PATTERN/FIRE BEHAVIOR. SMOKE PLUME LATE THU AFTERNOON AND
EVENING WILL SHIFT TO AN ELY COMPONENT TOWARD THE SANGRES...BUT MUST
BE KEPT IN MIND THAT THUNDERSTORM OUTFLOWS WILL IMPACT TRAJECTORIES.

DRIER AIR IN THE WAKE OF THE UPPER LEVEL FEATURE WILL INVADE NRN NM
ON FRIDAY. PRIMARY THREAT FOR CONVECTION WILL SHIFT EAST...GENERALLY
FROM THE ERN SLOPES OF THE SANGRES TO THE UPPER GILA REGION. EXPECT
THE GREATEST POTENTIAL ALONG THE ERN SLOPES OF THE SANGRES. ACTIVITY
ALONG/WEST OF THE CONTINENTAL DIVIDE WILL LIKELY BE DRY IN NATURE AS
700MB DEWPOINT DEPRESSIONS RANGE FROM 20-30C COUPLED WITH DEWPOINTS
AT THE SURFACE CRATERING IN THE TEENS TO UPPER 20S. IF MODEL TRENDS
CONTINUE...THEN FUTURE SHIFTS MAY NEED TO LOWER DEWPOINT FORECAST IN
THE GRIDS.

IT APPEARS THE REMNANTS OF ARLENE ARE PROGGED TO REMAIN WELL TO THE
SOUTH OF NEW MEXICO AS UPR HIGH CONTINUES A BLOCKING PATTERN. BUT...
IT IS INTERESTING TO NOTE THAT ALL MODELS ARE OOZING LOW LEVEL JUICE
BENEATH THE RIDGE INTO THE LAND OF ENCHANTMENT. ALTHOUGH THIS IS NOT
A STRONG MONSOONAL BURST...THIS MAY CONTINUE THE PRE-MONSOONAL WAVE
OF STORMS EACH AFTERNOON/EARLY EVENING...ESPECIALLY IN ARIZONA INTO
WRN NM. WILL STILL NEED TO MONITOR TRENDS IN THE NEXT FEW MODEL RUNS.
DPORTER

&&

.AVIATION...
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING HOURS
ACROSS CENTRAL AND WESTERN NM. ERRATIC GUSTY WINDS TO 40 KTS AND
BLDU THRU 06Z ARE LIKELY WITH THESE STORMS. MODELS CONTINUE TO
INDICATE ACTIVITY INTO THE EVENING HOURS SO HAVE LEFT VCSH GROUPS
AT KFMN/KGUP. SMOKE WILL LIMIT VSBYS OVER NORTH CENTRAL NM THRU
TONIGHT. EASTERN AREAS WILL BE UNDER INFLUENCE OF THE UPR HIGH THUS
VFR EXPECTED THRU 12Z THURSDAY. WINDS WILL INCREASE THURSDAY MORNING
WITH GUSTY SOUTH TO SOUTHEAST WINDS EXPECTED ESPECIALLY IN THE
HIGHER TERRAIN BY 17Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 21/05

&&

.FIRE WEATHER...
BREEZY DAY ACROSS THE LAND OF ENCHANTMENT WITH GUSTY SOUTH WINDS
SEEN STATEWIDE. THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON
ACROSS CENTRAL AND WESTERN PORTIONS OF THE STATE. THESE STORMS LOOK
TO BE DRY IN NATURE AND WILL CONTINUE THROUGH THE EVENING HOURS. SKY
COVERAGE TONIGHT WILL BE MOSTLY CLOUDY AND WILL BECOME PARTLY CLOUDY
INTO THURSDAY MORNING. MAX RH VALUES OF RANGING FROM THE UPPER
THIRTIES IN CENTRAL NM TO THE UPPER FIFTIES INTO SIXTIES ACROSS THE
WEST CAN BE EXPECTED TONIGHT LEADING OVERNIGHT RH RECOVERIES TO BE
FAIR STATEWIDE.

DEEPENING UPPER LEVEL TROUGH APPROACHES THE CENTRAL ROCKIES ON
THURSDAY AS A LEE SIDE TROUGH OVER SE COLORADO DEEPENS CREATING
MORE WIDESPREAD WINDS AND CRITICAL FIRE WEATHER CONDITIONS IN THE
NE. ONE TO TWO HOURS OF SPOTTY CRITICAL FIRE WEATHER CONDITIONS
WILL ALSO BE PRESENT IN ZONES 101...102...108 AND POSSIBLY 105
DURING THE AFTERNOON. A MIX OF DRY/WET SHRA/TSRA WILL DEVELOP AGAIN
OVER CENTRAL NM...ADDING TO THE ERRATIC AND GUSTY WIND POTENTIAL.
LAL VALUES OF 6 HAVE BEEN PUT IN THE GRIDS WHERE SCATTERED STORM
COVERAGE REPRESENTS A MIXTURE OF WET/DRY EXCEPT FOR IN THE EVENING
ALONG THE SANGRE DE CRISTOS WHERE LALS REMAIN AS A 3. MIN RH VALUES
WILL BE IN THE TEENS ACROSS THE STATE. WIND SPEEDS WILL GENERALLY BE
HIGHEST ALONG AND NORTH OF INTERSTATE 40 WITH HIGHER WINDSPEED AND
GUST IN THE HIGHER TERRAIN. SUSTAINED WINDS IN THE TWENTIES WITH
GUSTS INTO THE THIRTIES EXPECTED. AS MENTIONED BEFORE ANY SHOWERS/
THUNDERSTORMS CAN CREATE STRONG AND ERRATIC WINDS. HAINES VALUES OF
5 ARE PREVALENT ACROSS THE STATE WITH VALUES OF 6 ALONG THE NW AZ NM
BORDER AND THE WEST CENTRAL MOUNTAINS. WINDS WILL BEGIN TO DECREASE
OVERNIGHT WITH RH RECOVERIES FAIR.

FRIDAY THE UPR HIGH WILL REBUILD OVER EASTERN NM AS THE UPPER LOW
PASSES TO OUR NORTH. THIS WILL LEAD TO MORE SOUTHEASTERLY FLOW THRU
FRIDAY MORNING. THERE IS A CONTINUED CHANCE FOR A MIX OF DRY AND WET
STORMS IN THE AFTERNOON ACROSS CENTRAL AND WESTERN NM. HIGHS WILL
REMAIN ABOVE NORMAL WITH MIN RH VALUES IN THE TEENS YET AGAIN. WINDS
LOOKING TO DECREASE STATEWIDE THOUGH ONE TO TWO HOURS OF CRITICAL
FIRE WEATHER CONDITIONS CAN NOT BE RULED OUT.

INTO THE WEEKEND MODELS CONTINUE TO SHOW TROPICAL STORM ARLENE
MOVING NW ACROSS NORTHERN MEXICO. MODELS DISAGREE ON THE AMOUNT OF
LOW AND MID LEVEL MOISTURE INCREASE ACROSS THE STATE. EITHER WAY WE
ARE LOOKING TO CONTINUE OUR CHANCES OF SEEING MOISTURE IN THE STATE
ESPECIALLY ACROSS THE WEST. THESE STORMS COULD HAVE MORE MOISTURE
ASSOCIATED WITH THEM AND THE CHANCE FOR MEASURABLE PRECIPITATION
COULD INCREASES. 21/05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  92  59  94 /  20  10   5   0
DULCE...........................  50  86  47  88 /  30  20  10  10
CUBA............................  57  89  55  91 /  20  20  20  10
GALLUP..........................  56  89  52  91 /  20  10   5   5
EL MORRO........................  52  86  47  87 /  20  20  10  10
GRANTS..........................  58  90  54  90 /  20  20  20  10
QUEMADO.........................  55  87  51  88 /  30  20  20  10
GLENWOOD........................  66  97  62  96 /  20  10  10  10
CHAMA...........................  52  80  49  83 /  30  30  20  10
LOS ALAMOS......................  68  86  67  87 /  10  20  20  10
PECOS...........................  59  87  58  86 /  10  10  20  20
CERRO/QUESTA....................  56  86  55  86 /  20  20  20  20
RED RIVER.......................  51  76  50  76 /  20  20  30  30
ANGEL FIRE......................  44  80  46  79 /  10  20  20  30
TAOS............................  54  88  53  89 /  10  20  20  20
MORA............................  55  85  55  84 /  10  10  20  30
ESPANOLA........................  57  93  56  93 /  10  10  20  10
SANTA FE........................  61  89  60  89 /  10  10  20  20
SANTA FE AIRPORT................  60  93  60  92 /  10  10  20  10
ALBUQUERQUE FOOTHILLS...........  64  94  64  93 /   5  10  20  10
ALBUQUERQUE HEIGHTS.............  70  95  69  94 /   5  10  20  10
ALBUQUERQUE VALLEY..............  61  96  59  96 /   5  10  20  10
ALBUQUERQUE WEST MESA...........  63  96  61  95 /   5  10  20  10
LOS LUNAS.......................  60  96  59  96 /   5  10  10  10
RIO RANCHO......................  64  95  62  95 /   5  10  20  10
SOCORRO.........................  66  96  64  96 /   5   5  10   5
SANDIA PARK/CEDAR CREST.........  62  90  60  91 /  10  10  20  20
TIJERAS.........................  63  92  61  92 /   5  10  20  10
MORIARTY/ESTANCIA...............  53  92  54  91 /   5   5  10  20
CLINES CORNERS..................  61  88  60  87 /   5   5  10  20
GRAN QUIVIRA....................  63  92  62  91 /   5   5  10  10
CARRIZOZO.......................  65  94  64  92 /   0   5   5  10
RUIDOSO.........................  58  87  57  83 /   0   5   5  10
CAPULIN.........................  62  92  61  88 /  10  10  10  20
RATON...........................  58  96  58  92 /  10  10  20  20
SPRINGER........................  63  95  61  91 /   5  10  10  20
LAS VEGAS.......................  60  89  59  87 /   5   5  10  20
CLAYTON.........................  66  97  66  93 /   5   0   5  10
ROY.............................  68  95  66  92 /   5   5   5  10
CONCHAS.........................  73 100  71  97 /   5   0   5   5
SANTA ROSA......................  71  99  68  97 /   0   0   5   5
TUCUMCARI.......................  70 102  69  99 /   5   0   0   5
CLOVIS..........................  66  99  65  95 /   0   0   0   0
PORTALES........................  69  99  68  96 /   0   0   0   0
FORT SUMNER.....................  71 100  70  97 /   0   0   0   5
ROSWELL.........................  66 101  66  97 /   0   0   0   0
PICACHO.........................  62  95  61  92 /   0   5   5   5
ELK.............................  57  90  56  87 /   0   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ103-104.

&&

46/21/05
Hazardous weather outlook, Jun 29, 5:00 AM MST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUN 29 2011

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HIGH BASED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE HIGH TERRAIN OF WESTERN AND CENTRAL NEW MEXICO AGAIN TODAY.
THIS ACTIVITY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH AND DRY LIGHTNING.

SMOKE FROM THE LAS CONCHAS AND PACHECO FIRES WILL REDUCE
VISIBILITIES AND IMPACT AREAS IMMEDIATELY IN THE VICINITY OF AND TO
THE NORTH AND NORTHEAST OF THE FIRES. AN AIR QUALITY ALERT REMAINS
IN EFFECT FOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE NORTHEAST
HIGHLANDS AND NORTHEAST PLAINS THURSDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE CONTACT YOUR LOCAL
LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT
1.888.386.7637 TO REPORT STRONG WIND GUSTS AND WILDFIRES.
YOU CAN ALSO SUBMIT A STORM REPORT ONLINE AT OUR WEBPAGE AT
WWW.WEATHER.GOV/ABQ.

In the hours before

Special weather statement, Jun 29, 4:41 PM MST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT WED JUN 29 2011

NMZ511-517>519-300045-
ALBUQUERQUE METRO AREA-JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA
FE METRO AREA-
541 PM MDT WED JUN 29 2011

...GUSTY OUTFLOWS WILL IMPACTS AREAS NEAR THE LAS CONCHAS WILDFIRE...

AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM LOS
ALAMOS TO 7 MILES WEST OF KEWA PUEBLO...AND MOVING NORTHWEST AT 10
MPH.  THESE OUTFLOW WINDS WILL SHIFT THE WINDS TO A SOUTHEASTERLY
DIRECTION. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS OUTFLOW
BOUNDARY.

AREAS AFFECTED BY THESE STORMS INCLUDE...LOS ALAMOS...BANDELIER
NATIONAL MONUMENT...WHITE ROCK...JEMEZ SPRINGS...PONDEROSA AND
VALLECITOS.

&&

LAT...LON 3587 10615 3538 10640 3570 10675 3620 10643
TIME...MOT...LOC 2339Z 144DEG 10KT 3586 10634 3554 10649

34
Special weather statement, Jun 29, 7:06 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
806 PM MDT WED JUN 29 2011

NMZ511-517-300245-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
806 PM MDT WED JUN 29 2011

...GUSTY OUTFLOWS WILL IMPACTS AREAS NEAR THE LAS CONCHAS WILDFIRE...

AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR LOS ALAMOS...MOVING NORTHEAST AT 25 MPH. THIS
STORM MAY PRODUCE A STRONG OUTFLOW BOUNDARY WITH WIND GUSTS UP TO 45
MPH. THIS OUTFLOW BOUNDARY MAY IMPACT THE LAS CONCHAS WILDFIRE.

AREAS AFFECTED BY THIS STORM INCLUDE...LOS ALAMOS...WHITE ROCK...AND
BANDELIER NATIONAL MONUMENT.

&&

LAT...LON 3599 10649 3612 10637 3598 10617 3580 10631
      3591 10648
TIME...MOT...LOC 0204Z 221DEG 20KT 3593 10631

34

The radar

The Albuquerque radar (KABX), 217 km away, was scanning. The volume nearest the first event began at 04:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Juan

When
June 29, 9:12 PM MST to 9:13 PM MST
Where
San Juan County, (Fmn)farmington Airport
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
36.740, -108.230

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305352.